Alert archive / Virginia / Tornado Warnings in 2016

Tornado Warning 37, NWS Wakefield, VA

February 24, 2016Gates County, North Carolina; 5 counties in Virginia

NWS Wakefield, VA issued this tornado warning at Feb 24, 2016, 8:13 PM EST for Gates County, North Carolina; 5 counties in Virginia. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 8:13 PM EST (01:13 UTC)
Expired
Feb 24, 2016, 8:45 PM EST
In force
32 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Gates County, NC, City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Suffolk, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 8:15 PM ESTHAIL 1Nansemond Square, VAQUARTER SIZE HAIL
Feb 24, 8:23 PM ESTTSTM WND DMG1 Ne Cradock, VAMINOR STRUCTURAL DAMAGE. SHINGLES BLOWN FROM ROOF.
Feb 24, 8:37 PM ESTTSTM WND DMGNorfolk Intl Airport, VAPOWER OUT AT NORFOLK INTERNATIONAL AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:46 PM ESTTornado WatchSPC9 hr
Feb 24, 6:50 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 526 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
526 m²/s²
0-3 km storm-relative helicity
595 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

410 
WFUS51 KAKQ 250113 RRA
TORAKQ
NCC073-VAC550-710-740-800-810-250145-
/O.NEW.KAKQ.TO.W.0037.160225T0113Z-160225T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
813 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN GATES COUNTY IN NORTHEASTERN NORTH CAROLINA...
  THE CITY OF NORFOLK IN SOUTHEASTERN VIRGINIA...
  THE CITY OF PORTSMOUTH IN SOUTHEASTERN VIRGINIA...
  THE CITY OF SUFFOLK IN SOUTHEASTERN VIRGINIA...
  THE NORTHWESTERN CITY OF VIRGINIA BEACH IN SOUTHEASTERN VIRGINIA...
  THE NORTHWESTERN CITY OF CHESAPEAKE IN SOUTHEASTERN VIRGINIA...

* UNTIL 845 PM EST
    
* AT 813 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. THESE DANGEROUS
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DOWNTOWN SUFFOLK TO
  NEAR RODUCO...AND MOVING NORTHEAST AT 70 MPH.

  IN ADDITION...HAIL OF 1.00 INCH DIAMETER OR LARGER IS POSSIBLE
  WITH THESE STORMS. 

* THESE DANGEROUS STORMS WILL BE NEAR...
  DRIVER AND BOWERS HILL AROUND 820 PM EST. 
  CHURCHLAND...CHESAPEAKE...WESTERN BRANCH AND CRADOCK AROUND 825 PM 
  EST. 
  DOWNTOWN SUFFOLK...OLD DOMINION UNIVERSITY...DOWNTOWN NORFOLK...
  DOWNTOWN PORTSMOUTH...NORFOLK STATE UNIVERSITY...PORTSMOUTH...KINGS 
  FORK...GHENT AND NORVIEW AROUND 830 PM EST. 
  OCEAN VIEW...NORFOLK AND NORFOLK NAS AROUND 835 PM EST. 
  CRITTENDEN AROUND 840 PM EST. 
  SUFFOLK AROUND 845 PM EST. 

OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE SUFFOLK
AIRPORT...SOUTH NORFOLK...MAGNOLIA...WYANOKE...CHUCKATUCK...WILROY...
PORTLOCK...DRUM HILL...WARDS CORNER AND CLEOPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3650 7691 3652 7690 3656 7693 3663 7689
      3688 7656 3691 7650 3695 7647 3692 7640
      3694 7637 3695 7640 3696 7637 3695 7638
      3695 7636 3696 7636 3699 7624 3696 7607
      3685 7612 3647 7686
TIME...MOT...LOC 0113Z 219DEG 62KT 3670 7660 3651 7685 

$$

DEROSA
3 follow-up statements
146 
WWUS51 KAKQ 250128
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
828 PM EST WED FEB 24 2016

NCC073-VAC810-250138-
/O.CAN.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
GATES NC-CITY OF VIRGINIA BEACH VA-
828 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR NORTHWESTERN GATES  AND THE NORTHWESTERN
CITY OF VIRGINIA BEACH IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3665 7666 3674 7674 3688 7657 3691 7650
      3695 7647 3692 7640 3694 7637 3695 7637
      3695 7640 3696 7637 3695 7636 3696 7635
      3697 7633 3699 7624 3697 7613
TIME...MOT...LOC 0128Z 219DEG 62KT 3687 7643 3668 7668 

$$

VAC550-710-740-800-250145-
/O.CON.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
CITY OF CHESAPEAKE VA-
828 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR ...THE
CITY OF NORFOLK...THE CITY OF PORTSMOUTH...THE NORTHEASTERN CITY OF
SUFFOLK AND THE NORTHWESTERN CITY OF CHESAPEAKE...
    
AT 828 PM EST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM CHURCHLAND TO NEAR SUFFOLK...MOVING NORTHEAST AT
70 MPH.

THESE DANGEROUS STORMS WILL BE NEAR...
  OCEAN VIEW...OLD DOMINION UNIVERSITY...PORTSMOUTH...NORFOLK NAS AND 
  GHENT AROUND 835 PM EST. 
  CHESAPEAKE AROUND 840 PM EST. 
  CHURCHLAND...SUFFOLK...CRITTENDEN AND WESTERN BRANCH AROUND 845 PM 
  EST. 

OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE
HUNTERSVILLE...MAGNOLIA...HOBSON...KILBY...CHUCKATUCK...DEANES...WILLOUGHBY
SPIT...WILROY...WARDS CORNER AND LUMMIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3665 7666 3674 7674 3688 7657 3691 7650
      3695 7647 3692 7640 3694 7637 3695 7637
      3695 7640 3696 7637 3695 7636 3696 7635
      3697 7633 3699 7624 3697 7613
TIME...MOT...LOC 0128Z 219DEG 62KT 3687 7643 3668 7668 

$$

DEROSA
205 
WWUS51 KAKQ 250133
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
833 PM EST WED FEB 24 2016

VAC550-250142-
/O.CAN.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF CHESAPEAKE VA-
833 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR THE NORTHWESTERN CITY OF CHESAPEAKE IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
      3683 7645 3672 7661 3680 7667 3688 7657
      3691 7650 3695 7647 3692 7640 3694 7637
      3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0132Z 219DEG 62KT 3691 7639 3672 7664 

$$

VAC710-740-800-250145-
/O.CON.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
833 PM EST WED FEB 24 2016

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EST FOR ...THE
NORTHWESTERN CITY OF NORFOLK...THE NORTH CENTRAL CITY OF PORTSMOUTH
AND THE NORTHEASTERN CITY OF SUFFOLK...
    
AT 832 PM EST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING TORNADOES. THESE DANGEROUS STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM NEAR CHURCHLAND TO NEAR SUFFOLK...MOVING NORTHEAST
AT 70 MPH.

THESE DANGEROUS STORMS WILL BE NEAR...
  PORTSMOUTH AND NORFOLK NAS AROUND 840 PM EST. 
  CHURCHLAND AND SUFFOLK AROUND 845 PM EST. 

OTHER LOCATIONS IMPACTED BY THESE TORNADIC STORMS INCLUDE CHUCKATUCK...
DEANES...HUNTERSVILLE...WILLOUGHBY SPIT...WILROY AND HOBSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
      3683 7645 3672 7661 3680 7667 3688 7657
      3691 7650 3695 7647 3692 7640 3694 7637
      3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0132Z 219DEG 62KT 3691 7639 3672 7664 

$$

DEROSA
296 
WWUS51 KAKQ 250150
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
850 PM EST WED FEB 24 2016

VAC710-740-800-250200-
/O.EXP.KAKQ.TO.W.0037.000000T0000Z-160225T0145Z/
CITY OF NORFOLK VA-CITY OF PORTSMOUTH VA-CITY OF SUFFOLK VA-
850 PM EST WED FEB 24 2016

...THE TORNADO WARNING FOR ...THE NORTHWESTERN CITY OF NORFOLK...THE
NORTH CENTRAL CITY OF PORTSMOUTH AND THE NORTHEASTERN CITY OF SUFFOLK
HAS EXPIRED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3691 7634 3692 7635 3686 7640 3687 7642
      3683 7645 3672 7661 3680 7667 3688 7657
      3691 7650 3695 7647 3692 7640 3694 7637
      3695 7638 3695 7640 3699 7624 3698 7622
TIME...MOT...LOC 0148Z 219DEG 62KT 3691 7639 3672 7664 

$$

DEROSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 4:07 PM EST, 4 hours 6 minutes earlier.

Area forecast discussion, Feb 24, 4:07 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.

HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.

VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.

&&

.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.

NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.

LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.

A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
     GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 24, 7:32 PM EST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EST WED FEB 24 2016

VAZ075>078-084>086-099-100-260045-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ093-095>098-523>525-260045-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-260045-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 29 IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER
BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-260045-
NORTHAMPTON NC-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 29 IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ064-079>083-087>090-092-511>522-260045-
CAROLINE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-
WESTERN HENRICO-EASTERN HENRICO-WESTERN KING WILLIAM-
EASTERN KING WILLIAM-WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-
WESTERN ESSEX-EASTERN ESSEX-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-065>069-509-510-260045-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTERN LOUISA-EASTERN LOUISA-
732 PM EST WED FEB 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-260045-
INLAND WORCESTER-MARYLAND BEACHES-
732 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-260045-
DORCHESTER-WICOMICO-SOMERSET-
732 PM EST WED FEB 24 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Feb 24, 7:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
743 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     3 SSW MINOR             37.80N  77.00W
02/24/2016                   KING AND QUEEN     VA   911 CALL CENTER

            TREE ON A MOBILE HOME ON HOLMESTOWN ROAD

&&

EVENT NUMBER AKQ1600465

JO
Local storm report, Feb 24, 7:51 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     1 ESE TIMBERLY HEIGHTS  37.21N  77.33W
02/24/2016                   PRINCE GEORGE      VA   911 CALL CENTER

            TREES DOWN ALONG BAXTER ROAD

&&

EVENT NUMBER AKQ1600466

JO
Local storm report, Feb 24, 7:53 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     IRWIN MANOR             37.28N  77.35W
02/24/2016                   PRINCE GEORGE      VA   911 CALL CENTER

            TREES DOWN ALONG RIVER ROAD NEAR IRWIN ROAD

&&

EVENT NUMBER AKQ1600467

JO
Local storm report, Feb 24, 7:55 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND DMG     FOREST ACRES            37.14N  77.35W
02/24/2016                   PRINCE GEORGE      VA   911 CALL CENTER

            TREES DOWN ALONG CRATER ROAD

&&

EVENT NUMBER AKQ1600468

JO
Local storm report, Feb 24, 7:59 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
759 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     TIMBERLY HEIGHTS        37.22N  77.35W
02/24/2016                   PRINCE GEORGE      VA   911 CALL CENTER

            TREES DOWN ALONG RIVER ROAD NEAR IRWIN ROAD

&&

CORRECTED LOCATION

EVENT NUMBER AKQ1600467

JO
Local storm report, Feb 24, 8:07 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     1 NE KENNON             37.32N  76.98W
02/24/2016                   CHARLES CITY       VA   EMERGENCY MNGR

            TREE DOWN ACROSS TELEPHONE LINE ALONG CAPITAL TRAIL
            EAST OF CHARLES CITY CH

&&

EVENT NUMBER AKQ1600469

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:09 PM ESTTornado WarningAKQBertie, Gates, Hertford, Northampton36 min
Feb 24, 7:29 PM ESTSevere Thunderstorm WarningAKQHertford, Northampton31 min
Feb 24, 7:40 PM ESTTornado WarningAKQBertie, Camden, Gates, Hertford, Northampton, Pasquotank35 min
Feb 24, 8:45 PM ESTTornado WarningAKQGates, Hertford30 min
Feb 24, 9:16 PM ESTSpecial Weather StatementAKQGates, Hertford44 min
Feb 24, 7:01 PM ESTTornado WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, New Kent and 3 more44 min
Feb 24, 7:06 PM ESTTornado WarningAKQCharles City, Prince George, City of Hopewell, City of Petersburg39 min
Feb 24, 7:15 PM ESTSevere Thunderstorm WarningAKQDinwiddie, Greensville, Prince George, Sussex, City of Colonial Heights, City of Petersburg30 min
Feb 24, 7:24 PM ESTTornado WarningAKQCharles City, Henrico, King William, New Kent36 min
Feb 24, 7:40 PM ESTTornado WarningAKQCharles City, Henrico, James City, King and Queen, King William, New Kent and 2 more35 min
Feb 24, 7:52 PM ESTSevere Thunderstorm WarningAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond and 1 more53 min
Feb 24, 8:05 PM ESTTornado WarningAKQNorthumberland, Richmond, Westmoreland25 min
Feb 24, 8:08 PM ESTSevere Thunderstorm WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, Richmond37 min
Feb 24, 8:13 PM ESTTornado WarningAKQEssex, King and Queen, King William, Lancaster, Middlesex, New Kent and 1 more32 min
Feb 24, 8:23 PM ESTTornado WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland37 min
Feb 24, 8:28 PM ESTSpecial Marine WarningAKQ32 min
Feb 24, 8:30 PM ESTSevere Thunderstorm WarningAKQCity of Hampton, City of Newport News, City of Poquoson15 min
Feb 24, 8:44 PM ESTSpecial Marine WarningAKQ91 min
Feb 24, 8:44 PM ESTSevere Thunderstorm WarningAKQGloucester, Lancaster, Mathews, Middlesex11 min
Feb 24, 8:49 PM ESTSpecial Weather StatementAKQCity of Hampton, City of Poquoson26 min
Feb 24, 9:54 PM ESTSpecial Weather StatementAKQAccomack36 min
Feb 24, 10:07 PM ESTSevere Thunderstorm WarningAKQAccomack, Northampton23 min
Feb 25, 12:59 AM ESTSmall Craft AdvisoryAKQ51 hr
Feb 25, 10:00 AM ESTGale WarningAKQ3 hr
Feb 25, 1:00 PM ESTGale WarningAKQ15 hr

Nearby

Tornado Warnings in Virginia, 2016Tornado Warnings in North Carolina, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.